Boost Sinemet with Madopar Dispersible YES OR NO?

"if you need to take an extra sinemet thats ok, it may differ from day to day. Use the dispersible as required, just keep to a minimum, but if you need them, you need to take them".

What does my PD Nurse mean by the above in quotations?

not to boost the Sinement with Madopar Dispersible? does she mean to add more sinemet in to my 3 does a day which is not enough? As far as I have read up it lasts up to 5 hours in the body so thats 15hrs coverage rather than 24hrs!

keep the use of Madopar Dispersible to a minimum, why? what is the definition of a minimum?

I have Sinemet tablets to take first week in and the only info I have is to take 3 times a day, no suggested times no further information. I have no idea what I should be looking out for and I want to get back to work on Monday and get on with life.

I am 39 and peeved.

15 Replies

oldestnewest
  • I am rather puzzled. Have you contacted the PD nurse for clarification? You do not actually say if you have. I don't know what she means either. It's a conundrum.

  • Phone up the nurse and ask her what she means in full, you should not take too many extea as side effects can be worse than the cure eventually. You need clarification. i find that my husband usually knows when or not he needs any extra, but you do need to be clear on the information you have recieved /Good Luck

  • I agree you need to talk with your PD nurse. I take an extra one when I feel I just can't move my body. It's amazing how soon it kicks in.

    I find I need the extra during very stressful times (like when I got pulled over for speeding...have never had a speeding ticket) or when I have a lot of company at my home (I use to thrive on having a lot of people around) for several days or weeks.

  • I think I know why! I took Madopar Dispersible to boost me before my Sinamet dose this morning and I passed out for 2hrs. Too much in the system I guess. I think I better go it alone with Sinamet for a bit as I feel it is really kicking in now.

  • I was dx almost 12 years ago and the best advice I ever got (from 3 neurologists) is take as much Sinemet as you need until you get side effects. Then back off. I take over 2000mg /day with no side effects. Of course everyone is different.

  • yes everybody is different. I was given Sinemet CR to take with the Sinemet (100 4x a day with a meal or snack) and got really annoying dyskinesia!! So I stopped taking the time release but added it to my bedtime snack. Much better so far. But stress and exercise sometimes necessitate my taking it early. You figure it out. But do call !

  • I was taken in to hospital this week to on an apomorphene pump.The reason for this is because I take pergolide which suited me fineI was very well controlled.Got to the hospital very*on* they decided to just stop the pergolide then re started it the told to tae 3 madopar dispersal and now with all the messing I am very *off* what shall I do

  • larry33b what happens when you have to back off the Sinemet? Can I do this as I feel I could go up to 6 x 50mg Levodopa a day, every four hours. I am 39?

  • ratchcline, why did they take you from Pergolide which was suiting you? Sounds like you are in the same boat as me and have to build up again somehow.

  • i take 125mgs of dispersible modopar 5 times aday and my neurosaiit was ok to take another dose in the night if needed - what i do is stay up lte and thenntake one more dose befre i goti bed at 1.am ish - i an also on neupro patches 16 mgs

  • reading that back it looks kie a monkey has typed it !!

  • I have similar. Our monkeys may be related. Its PD messing with your thought processes. Bloody annoying though.

  • ha ha drew - i can only type with my right hand too as if i intrduce the left digit it gets so much worse ;-)

  • like

  • laughs Shasha. x

You may also like...